I got lip injections and my upper lip is bigger then my lower? (Photos)

Hello I got my lips done on 8/8/16 and my upper lip is so huge , I know it will be swollen but this is too extreme, I got restylen on my lips and one syringe, also I know he poked me more on the upper lip as well then my lower . Overall I'm not happy I can't talk normal my upper lip is way bigger !

Doctor Answers 6

Lip Swelling

I would wait 2 weeks for all swelling and bruising to resolve. Once the swelling and bruising resolve, you should be able to better assess that the lips are even and symmetrical. Prior to that time, you should not add any filler to your lips because it is hard to determine which is swelling/bruising versus filler.


Columbus Physician
5.0 out of 5 stars 16 reviews

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

I suggest waiting 2 weeks and if there is still asymmetry or swelling this can be reversed. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Swelling and Balance for the Lips

Hi Lizebeth.  It definitely looks like you still have swelling and this can last 7-10 days with the lips.  There are ways to mitigate swelling with over the counter products and we provide a handout to our patients after the injection process to help them handle it.  Did you get something like that from your injector?  There is a natural balance between the size of the upper and lower lips and the lower lip should have 33% - 50% more volume than the upper lip.  If this balance is not maintained, it can look unnatural.  If this is the case after your swelling goes down, you may be well advised to go back to your injector and have them reverse the product with Hyaluronidase.  This is an enzyme that dissolves the dermal filler.  After that, you could start over to achieve a better balance.  Good luck with it and to see photos of our Los Angeles lip injection patients, click on the link below.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Lip injecction

there is swelling of the lip but there also appears to be overcorrection ruining the correct appearance between the upper and lower. Let the swelling go down which it should in another week or so and if not happy see your doctor about hyaluronidase injection.  Be sure you are seeing a board certified dermatologist or plastic surgeon

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Lip augmentation

 fortunately what you were experiencing is very common because of injectors that place too much product on the upper lip and ruin the normal proportions which should be one third for the upper lip and two third for lower lip.  You're also swollen and the swelling will subside over time, however I understand that time is a factor  and you want to be able to be seen in public. I would discuss this with the person who injected you, and possibly have them place hyaluronidase to dissolve some of the product. Arnica and ice can help the swelling and bruising as well.  

Possible overfill with Restylane injections into lips

Thank you for sharing your question and posting your photo. It is possible that too much filler was injected; however, you might just be very swollen. Wait a full two weeks to judge final results. If you are still unhappy, Vitrase can be injected to dissolve it.  Good luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.